Alert archive / Wisconsin / Beach Hazards Statements in 2023

Beach Hazards Statement 11, NWS Milwaukee, WI

August 27, 2023Kenosha County, Racine County, Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Aug 27, 2023, 8:54 AM CDT for Kenosha County, Racine County, Wisconsin. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2023, 8:54 AM CDT (13:54 UTC)
Expired
Aug 27, 2023, 1:00 PM CDT
In force
4 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Racine County, WI

The radar

The Milwaukee radar (KMKX), 69 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2023-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2023-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

233 
WHUS43 KMKX 271354
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
854 AM CDT Sun Aug 27 2023

WIZ071-072-271800-
/O.NEW.KMKX.BH.S.0011.230827T1354Z-230827T1800Z/
Racine-Kenosha-
854 AM CDT Sun Aug 27 2023

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Racine and Kenosha Counties.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     North Beach in Racine...

     Wind Point Lighthouse Beach in Racine...

     Simmons Island Beach in Kenosha...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

MRC

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Aug 27, 4:23 AM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Aug 27, 4:23 AM CDT, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
423 AM CDT Sun Aug 27 2023

.SHORT TERM...
(Issued 345 AM CDT Sun Aug 27 2023)

Today through Monday:

In the immediate short term, a Beach Hazard Statement for a High
Swim Risk will continue until 7am. Winds and waves are slowly
decreasing as high pressure over the upper peninsula of Michigan
moves east-southeast toward Lake Michigan. Expect conditions to
drop below High Swim Risk criteria after 7am, with moderate swim
risk conditions continuing until around noon today.

Otherwise, favorable delta-Ts, shoreline convergence, and a weak
trough have given rise to some spotty small showers over MKE,
Racine, and Kenosha Counties this morning. This trough should push
inland and wash out through the morning hours, bringing scattered
sprinkle/light shower chances inland. These small chances should
dissipate during the mid morning, and lingering low cloud cover is
expected to break. Expect mostly clear skies closer to Lake
Michigan, while inland areas may see more of a mix of sun and
cumulus clouds. Highs will be in the low to mid 70s and northeast
winds will continue to keep dew points comfortable.

High pressure will slide southeast with time, keeping subsidence
around tonight. Temperatures will likely tank into the low 50s as
a result.

Monday, high pressure will continue to linger and less cloud cover
is expected for all. Winds will come around to southwesterly and a
925mb thermal ridge will lean over into the upper Midwest ahead of
a surface trough, promoting warmer daytime highs in the upper 70s
to low 80s.

CMiller

&&

.LONG TERM...
(Issued 412 AM CDT Sun Aug 27 2023)

Monday night through Saturday:

A fast moving trough is expect to move east southeast over
Wisconsin Monday night into Tuesday. While the sfc trough will be
paired with a trough aloft, adding some dynamic kick, sfc
conditions will be dry ahead of the trough, adding a bit of
uncertainty regarding the coverage and intensity of showers.
Tuesday, the sfc trough may slow and elongate, keeping lingering
light shower chances around through the day over eastern to
southeastern WI.

High pressure will then build in behind the trough Tuesday night
into Wednesday, and northeast winds may moderate temperatures
some for the day on Wednesday.

Going to the late work week, temperatures will again begin to warm
as a ridge builds over the central US and warm air advects into
the upper Great Lakes region. As it stands right now, heat and
humidity won't be as high as our last round, but temperatures will
still be in the upper 80s to near 90.

CMiller

&&

.AVIATION...
(Issued 412 AM CDT Sun Aug 27 2023)

SCT to OVC MVFR cloud cover is moving inland this morning over
southern WI. and some sprinkles/light scattered showers have been
observed around KMKE and KENW. This cloud cover should persist
into the post dawn hours and lift and break and shower chances
should dissipate. Expect VFR during the daytime hours, with SCT
daytime cumulus inland, while lakeshore terminals see more in the
way of clearer skies.

Winds should ease with time, remaining northeasterly and light
during the daytime hours.

CMiller

&&

.MARINE...
(Issued 345 AM CDT Sun Aug 27 2023)

Winds will gradually weaken this morning as high pressure of 30.1
inches expands its influence over the upper Great Lakes Region.
Winds today may then remain more light and variable over the
northern end of Lake Michigan, while the southern end of Lake
Michigan sees northerly winds and some modest breezes where fetch
will be greater. Winds will then become light and variable for the
whole lake tonight as the elongated area of high pressure sinks
south over the lake.

Winds then turn southerly by Monday afternoon and modestly breezy
ahead of an appraoching low pressure system.
CMiller

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement...WIZ052-WIZ060-WIZ066-WIZ071-WIZ072
     until 7 AM Sunday.

LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 7 AM
     Sunday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 27, 7:19 AM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
719 AM CDT Sun Aug 27 2023

WIZ046-047-051-052-056>060-062>072-281230-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
719 AM CDT Sun Aug 27 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

A moderate swim risk will continue through noon before waves
decrease further.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-281230-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
719 AM CDT Sun Aug 27 2023

This Hazardous Weather Outlook is for the nearshore waters
from Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Small craft conditions are possible midweek.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-281230-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
719 AM CDT Sun Aug 27 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:53 AM CDTSmall Craft AdvisoryMKX4 hr

Nearby

Beach Hazards Statements in Wisconsin, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.